Hi, I’m 22 years old and was diagnosed with prostate enlargement over a year ago. My symptoms I have had for over two years though. I have problems urinating, stopping and going, pain while going, I go like 5 times a night and I go all day long. Also my biggest problem is that while I am having intercourse I have pain at the end of my penis every time. It feels like it is so sensitive that I have to stop and it hurts. The tip of my penis only hurts when I have an erection and having intercourse. My doctors just give me medications but nothing has helped. I really need some help or information. Thank you.
**Prostatic enlargement is usually an entity that is found on older men. If the symptoms were short lived, it may have been that your prostate was "inflamed", which could be misinterpreted as being enlargement of the prostate. Since the symptoms have been present for over 2 years, other things need to be considered such as bladder neck obstruction, dysfunctional voiding or some anatomic abnormality. Neurological conditions can also cause voiding abnormalities such as those that you are describing. Some of the voiding difficulties that you are describing may be an acquired habit and could possibly be corrected with behavioral modification. Various medications or over the counter preparations could also be causing some of the symptoms.
The pain that you are experiencing at the tip of the penis is non-specific and could be related to many different factors. If you are not circumcised, the discomfort could be related to the foreskin. Irritation from condoms or a spermicide could also be the offending factor. It sounds that you need to have a thorough examination with a urologist, and if you have seen one already, a second opinion should be obtained.**
Important: We hope you find this general medical and health information useful, but this Q&A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.